Arkansas, 2024Tornadoes and Hail in Arkansas, May 26, 2024
May 26, 2024 · NWS TSA · 30 events in 4 counties and zones
Severe thunderstorms developed over western Oklahoma during the afternoon of the 25th, along a sharpening dry line, and moved east across Oklahoma during the evening, and across northwestern Arkansas during the early morning hours of the 26th. The atmosphere east of the dry line across Oklahoma and western Arkansas was moist and very unstable.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 2
- Property damage
- $110 million
- Crop damage
- None recorded
- Events
- 30
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms developed over western Oklahoma during the afternoon of the 25th, along a sharpening dry line, and moved east across Oklahoma during the evening, and across northwestern Arkansas during the early morning hours of the 26th. The atmosphere east of the dry line across Oklahoma and western Arkansas was moist and very unstable. Wind fields above the ground and deep layer wind shear strengthened during the afternoon through the early morning hours of the 26th, as an upper level disturbance translated into the Southern Plains. Additionally, low level wind shear increased late in the evening and continued very strong into the early morning hours of the 26th. These conditions were very supportive for the development of supercell thunderstorms. One of these supercells became particularly intense and long-tracked as it moved across northeastern Oklahoma and northwestern Arkansas, producing multiple tornadoes, several of which were strong. Large hail to baseball size and swaths of damaging straight-line wind also occurred, resulting in considerable damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 25, 11:38 PM CST, 23 minutes earlier.
Area forecast discussion, May 25, 11:38 PM CST, 23 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1238 AM CDT Sun May 26 2024
...New AVIATION...
.SHORT TERM...
(The rest of tonight)
Issued at 920 PM CDT Sat May 25 2024
Update mainly is for adding tornado watch 311 which will include
most of NE OK and far NW AR. Bulk of storm coverage is expected
to stay north of I 40 tonight, though isolated to widely scattered
storms that develop across SE OK and WC AR will still have severe
potential. Made some adjustments to PoPs through 06 based on
expected coverage, and just a few minor tweaks to PoPs in the
06-12z time frame. Overnight temperatures look reasonable at this
time.
Updated ZFP/AFM/PFM already sent
&&
.LONG TERM...
(Tomorrow through Saturday)
Issued at 230 PM CDT Sat May 25 2024
Thunderstorms are expected to have waned and / or focused more
east of the local region by early Sunday. However, the cold front
associated with the passing wave will not clear western AR and SE
OK until late afternoon and conditions will become increasingly
unstable ahead of the boundary. Veered low level winds will limit
frontal convergence and overall storm coverage is likely to be
low, however at least isolated storms are possible along the
boundary by mid to late afternoon before the front clears the
forecast area to the east and south. Otherwise, dry weather and
warm weather will prevail west of the front. Sfc high pressure
builds across the region Monday providing a pleasant day area
wide.
The pattern transitions toward more northwesterly flow through the
southern Plains by Tuesday with daily thunderstorm complexes
likely to develop and track in or near the forecast area from
Tuesday night through Thursday. Locally heavy rainfall and at
least a limited risk of severe weather would accompany these
events.
By late week into next weekend the pattern reverts to more
southwesterly flow aloft and likely remains unsettled with daily
thunderstorm chances continuing.
&&
.AVIATION...
(06Z TAFS)
Issued at 1238 AM CDT Sun May 26 2024
Supercell continues to track east early this morning across far
northeast Oklahoma and will likely impact KXNA/KROG in the 06-07Z
time range. LIFR conditions will be likely with the potential for
severe gusts/large hail. Supercell located along the OK/KS state
line should remain north of KBVO. Additional storms are developing
across portions of eastern Oklahoma in strong low level jet and a
few of these storms could also briefly impact NW AR TAF sites
overnight. Otherwise, strong and gusty southwest winds will develop
during the day Sunday. VFR conditions will prevail through the
remainder of the TAF period.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 89 62 87 62 / 0 0 0 0
FSM 91 66 89 63 / 20 20 0 10
MLC 91 64 89 62 / 0 10 0 10
BVO 88 58 86 58 / 10 0 0 0
FYV 87 61 85 59 / 20 10 0 0
BYV 88 61 84 59 / 30 10 0 0
MKO 90 62 85 60 / 0 0 0 10
MIO 86 59 83 59 / 10 10 0 0
F10 91 61 86 60 / 0 0 0 10
HHW 89 65 89 63 / 10 10 0 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&
SHORT TERM...23
LONG TERM....07
AVIATION...12
Hazardous weather outlook, May 25, 4:03 PM CST, 7 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
503 PM CDT Sat May 25 2024
ARZ001-002-010-011-019-020-029-OKZ049-053>076-261015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
503 PM CDT Sat May 25 2024
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Through Tonight.
TORNADO.
RISK...Elevated.
AREA...Eastern Oklahoma.
ONSET...This evening.
SEVERE THUNDERSTORM.
RISK...Elevated.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...This evening.
SIGNIFICANT WINDS.
RISK...Limited.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
DISCUSSION...
Severe storms are underway across northwest Texas and
southwest Oklahoma, with additional development across the Texas and
Oklahoma panhandles late this afternoon. As these storms move east
towards central Oklahoma, the potential for severe thunderstorms
across parts of eastern Oklahoma remains in place later this
evening. The storms will likely be widely scattered, but will pose
the threat of large hail, damaging wind gusts, and tornadoes. As
activity moves further into eastern Oklahoma, storms are expected to
weaken some as they move into Arkansas. Further north, an organized
MCS that track east across southern Kansas may clip parts of far
northeast Oklahoma and northwest Arkansas late tonight. These storms
will carry mainly a damaging wind threat along with an isolated
tornado potential.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Thunderstorm Potential...High Wind Potential.
MONDAY...No Hazards.
TUESDAY THROUGH THURSDAY...Thunderstorm Potential.
FRIDAY...Thunderstorm Potential...Heavy Rain Potential.
EXTENDED DISCUSSION...
A couple of quiet days are expected for the remainder of the
holiday weekend. A few thunderstorms will be possible on Sunday
across far eastern Oklahoma and northwest Arkansas as a cold front
moves through, but will quickly shift eastward. Nightly
thunderstorm chances will return by mid week as northwest flow
aloft sets up and chances increase for storm complexes moving into
the region overnight. Some severe potential will likely exist on
those nights, along with the threat for heavy rainfall and
isolated flooding.
weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, May 25, 7:30 PM CST, 4 hours 31 minutes before
Special Weather Statement
National Weather Service Tulsa OK
830 PM CDT Sat May 25 2024
OKZ054-059-260230-
Osage OK-Pawnee OK-
830 PM CDT Sat May 25 2024
...STRONG THUNDERSTORMs WILL IMPACT NORTHERN OSAGE AND NORTH CENTRAL
PAWNEE COUNTIES THROUGH 930 PM CDT...
At 829 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
southwest of Tonkawa, moving northeast at 55 mph. Other strong
thunderstorms were northwest of Grainola.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Pawhuska... Fairfax...
Barnsdall... Shidler...
Wynona... Burbank...
Grainola... Foraker...
Pearsonia... Southern Kaw Lake...
Webb City... Tallant...
Apperson... Pershing...
Nelagoney...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 PM CDT for northeastern
Oklahoma.
&&
LAT...LON 3700 9639 3653 9614 3651 9701 3653 9698
3655 9690 3658 9689 3660 9692 3658 9698
3659 9705 3660 9704 3668 9706 3670 9703
3668 9694 3675 9689 3674 9683 3677 9682
3678 9675 3700 9675
TIME...MOT...LOC 0129Z 239DEG 50KT 3665 9734
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
69Special weather statement, May 25, 11:21 PM CST, 40 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1221 AM CDT Sun May 26 2024
OKZ057-058-062-063-260545-
Craig OK-Delaware OK-Ottawa OK-Mayes OK-
1221 AM CDT Sun May 26 2024
...A STRONG THUNDERSTORM WILL IMPACT CRAIG...NORTHERN DELAWARE...
OTTAWA AND NORTHEASTERN MAYES COUNTIES THROUGH 1245 AM CDT...
At 1220 AM CDT, Doppler radar indicated a strong thunderstorm over
Big Cabin, moving east at 60 mph. Several other strong thunderstorms
will also affect this area.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Miami... Vinita...
Baxter Springs... Jay...
Grove... Commerce...
Seneca... Fairland...
Afton... South West City...
Quapaw... Langley...
Adair... Welch...
Bernice... Ketchum...
Bluejacket... Wyandotte...
Disney... Big Cabin...
This includes Interstate 44 between mile markers 271 and 324.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 500 AM CDT for northwestern
Arkansas...and northeastern Oklahoma.
&&
LAT...LON 3641 9461 3643 9527 3653 9533 3700 9531
3700 9462
TIME...MOT...LOC 0520Z 252DEG 53KT 3656 9520
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
69Local storm report, May 25, 11:22 PM CST, 39 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
1222 AM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 PM Tornado Claremore 36.31N 95.62W
05/25/2024 Rogers OK Official NWS Obs
TDS on radar, numerous reports of damage in
Claremore.
&&Special weather statement, May 25, 11:26 PM CST, 35 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1226 AM CDT Sun May 26 2024
OKZ066-070-071-260600-
Muskogee OK-Okmulgee OK-McIntosh OK-
1226 AM CDT Sun May 26 2024
...STRONG THUNDERSTORMS WILL IMPACT MCINTOSH...CENTRAL MUSKOGEE AND
SOUTHEASTERN OKMULGEE COUNTIES THROUGH 100 AM CDT...
At 1226 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from near Dewar to 7 miles southeast of Henryetta.
Movement was northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Muskogee... Henryetta...
Checotah... Warner...
Morris... Dewar...
Schulter... Oktaha...
Taft... Boynton...
Grayson... Council Hill...
Rentiesville... Hoffman...
Stidham... Lake Eufaula State Park...
Keefeton... Wainwright...
Summit... Hitchita...
This includes Interstate 40 in Oklahoma between mile markers 237 and
280.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 500 AM CDT for northeastern
Oklahoma.
&&
LAT...LON 3581 9546 3580 9542 3581 9540 3544 9522
3526 9592 3552 9604
TIME...MOT...LOC 0526Z 245DEG 47KT 3548 9596 3536 9590
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHSpecial weather statement, May 25, 11:34 PM CST, 27 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1234 AM CDT Sun May 26 2024
OKZ049-260600-
Pushmataha OK-
1234 AM CDT Sun May 26 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN PUSHMATAHA COUNTY
THROUGH 100 AM CDT...
At 1233 AM CDT, Doppler radar indicated a strong thunderstorm 7 miles
west of Moyers, moving east at 55 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Antlers... Snow...
Moyers... Nashoba...
Kosoma... Kellond...
Cloudy... Eubanks...
Darwin... Finley...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3442 9578 3450 9519 3423 9516 3422 9578
TIME...MOT...LOC 0533Z 265DEG 48KT 3433 9578
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHSpecial weather statement, May 25, 11:58 PM CST, 3 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1258 AM CDT Sun May 26 2024
OKZ058-260615-
Ottawa OK-
1258 AM CDT Sun May 26 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN OTTAWA COUNTY
THROUGH 115 AM CDT...
At 1257 AM CDT, Doppler radar indicated a strong thunderstorm 4 miles
southeast of Baxter Springs, moving east at 50 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Baxter Springs... Quapaw...
Peoria...
This includes Interstate 44 between mile markers 314 and 324.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 500 AM CDT for northeastern
Oklahoma.
&&
LAT...LON 3686 9462 3685 9476 3700 9481 3700 9462
TIME...MOT...LOC 0557Z 255DEG 43KT 3696 9470
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
69Event by event
11 thunderstorm wind, 11 hail, 8 tornado. Local standard time, as filed.
Tornado, Benton
- When
- May 26, 12:01 AM CST to 12:21 AM CST
- Where
- Benton County, 1.39 mi NW of Cherokee City to 3.16 mi WNW of Decatur Arpt
- Rating
- EF3
- Path length
- 6.1 mi
- Path width
- 3,200 yd
- Injuries
- 2 direct, 0 indirect
- Property damage
- $6.0 million
- Reported by
- NWS Storm Survey
- Coordinates
- 36.314, -94.588
This is the second segment of a two-segment tornado. The tornado intensified and widened as it moved into Benton County, across Coon Hollow Road and Carlton Drive, where homes and outbuildings were destroyed and tree damage was extensive. Several homes were destroyed and trees were stubbed and debarked on Highway 102. The tornado then turned north-northeast, remained stationary for several minutes north of Highway 102 (based on radar data), and then dissipated near Mt Zion Road. About 60 homes and businesses were damaged or destroyed by the tornado. This tornado produced a tornadic debris signature from KINX, KSRX, and KSGF WSR-88Ds. Based on this damage, maximum estimated wind in this segment of the tornado was 145 to 155 mph.
Thunderstorm Wind, Benton
- When
- May 26, 12:02 AM CST to 12:06 AM CST
- Where
- Benton County, 0.52 mi WSW of Cherokee City to 1.77 mi E of Cherokee City
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 36.297, -94.578
Strong thunderstorm wind damaged homes, damaged outbuildings, blew down trees, and snapped large tree limbs in a broad swath from near Cherokee City to several miles east of Cherokee City.
Tornado, Benton
- When
- May 26, 12:06 AM CST to 12:20 AM CST
- Where
- Benton County, 3.45 mi ENE of Cherokee City to 1.4 mi E of Decatur
- Rating
- EF2
- Path length
- 5.4 mi
- Path width
- 650 yd
- Property damage
- $2.0 million
- Reported by
- NWS Storm Survey
- Coordinates
- 36.323, -94.515
This was an anticyclonic tornado that was occurring simultaneously with another strong tornado northwest of Decatur. This tornado developed just west of WPA Road, south of Falling Springs Road. It moved southeast destroying outbuildings, snapping numerous trees and power poles, and damaging homes through Iva Road. It then turned east, and then northeast as it approached Highway 59. Homes were damaged, storage buildings were destroyed, and numerous trees were snapped. It moved northeast and dissipated after crossing Little John Road. About 20 homes and businesses were damaged or destroyed by the tornado. This tornado produced a tornadic debris signature from the KINX, KSRX, and KSGF WSR-88Ds. Based on this damage, maximum estimated wind in the tornado was 120 to 130 mph.
Tornado, Benton
- When
- May 26, 12:23 AM CST to 12:28 AM CST
- Where
- Benton County, 2.27 mi NW of Vaughn to 1.19 mi NW of Centerton
- Rating
- EF1
- Path length
- 2.3 mi
- Path width
- 600 yd
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.345, -94.326
This tornado developed west of N Tycoon Road and moved northeast across Bush Road, and W Centerton Road. It damaged the roofs of homes and businesses, and uprooted trees. Based on this damage, maximum estimated wind in the tornado was 90 to 100 mph.
Tornado, Benton
- When
- May 26, 12:24 AM CST to 12:28 AM CST
- Where
- Benton County, 3.21 mi W of Vaughn to 3.7 mi NW of Vaughn
- Rating
- EF2
- Path length
- 2.4 mi
- Path width
- 1,500 yd
- Property damage
- $200,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.328, -94.357
This tornado developed over Paw Paw Hollow, south of Byers Road. It moved northeast, turned to the north-northeast, and then finally to the north and dissipated north of Bethlehem Road. It severely damaged a home, damaged about eight other homes, destroyed outbuildings, and snapped or uprooted numerous trees. Based on this damage, maximum estimated wind in the tornado was 115 to 125 mph.
Hail, Benton
- When
- May 26, 12:36 AM CST
- Where
- Benton County, 4 mi N of Bella Vista
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.488, -94.230
Hail, Benton
- When
- May 26, 12:41 AM CST
- Where
- Benton County, 2 mi N of Bella Vista
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.459, -94.230
Thunderstorm Wind, Benton
- When
- May 26, 12:45 AM CST to 12:55 AM CST
- Where
- Benton County, 2.52 mi SW of Bella Vista to 2.66 mi W of Rogers Muni Arpt
- Measured
- 83 kt (96 mph) estimated gust
- Property damage
- $20 million
- Reported by
- NWS Storm Survey
- Coordinates
- 36.406, -94.264
Strong thunderstorm wind damaged hundreds of homes, blew down numerous power poles, and uprooted many trees in a broad swath from northwest of Bentonville, across much of Bentonville, to near Little Flock.
Tornado, Benton
- When
- May 26, 12:46 AM CST to 1:00 AM CST
- Where
- Benton County, 1.54 mi SE of Bentonville Muni Arp to 2.28 mi ESE of Rogers Muni Arpt
- Rating
- EF2
- Path length
- 7.4 mi
- Path width
- 3,000 yd
- Property damage
- $80 million
- Reported by
- NWS Storm Survey
- Coordinates
- 36.334, -94.200
This tornado developed along SE Walton Blvd, west of SE Dodson Road. It quickly widened as it crossed I-49 moving to the southeast. The tornado continued to widen as it turned east, then east-northeast, crossing S Dixieland Road and Highway 94 at over 1.5 miles wide. It moved northeast after crossing N Arkansas Street, and dissipated in the hilly terrain east of Grambling Road. Nearly 600 homes and businesses were damaged or destroyed by this tornado, and thousands of trees were snapped or uprooted. Many power poles were snapped. Based on this damage, maximum estimated wind in the tornado was 115 to 125 mph.
Thunderstorm Wind, Benton
- When
- May 26, 12:52 AM CST
- Where
- Benton County, 0.71 mi E of Rogers Muni Arpt
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 36.371, -94.107
The AWOS at the Rogers Municipal Airport measured 62 mph thunderstorm wind gusts.
Hail, Benton
- When
- May 26, 12:54 AM CST
- Where
- Benton County, 1 mi SW of Pea Ridge
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 36.440, -94.133
Hail, Benton
- When
- May 26, 12:58 AM CST
- Where
- Benton County, 2.16 mi NE of Bentonville
- Measured
- 2.5 in hail
- Property damage
- $250,000
- Reported by
- Broadcast Media
- Coordinates
- 36.395, -94.196
Tennis ball size hail damaged homes, businesses, and vehicles in and around Bentonville.
Thunderstorm Wind, Benton
- When
- May 26, 12:58 AM CST to 1:12 AM CST
- Where
- Benton County, 1.65 mi SSE of Bentonville Branch J to 1.01 mi ENE of Creech
- Measured
- 78 kt (90 mph) estimated gust
- Property damage
- $300,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.308, -94.109
Strong thunderstorm wind damaged homes, destroyed boat docks and outbuildings, blew down power poles, and uprooted many trees in a broad swath from southeastern Rogers to near Pleasure Heights.
Hail, Benton
- When
- May 26, 1:01 AM CST
- Where
- Benton County, 3 mi SW of Bentonville
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 36.339, -94.258
Thunderstorm Wind, Benton
- When
- May 26, 1:01 AM CST to 1:05 AM CST
- Where
- Benton County, 0.46 mi NW of Lowell to 1.16 mi WSW of Monte Ne
- Measured
- 74 kt (85 mph) estimated gust
- Property damage
- $150,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.255, -94.135
Strong thunderstorm wind damaged homes, destroyed outbuildings, blew down power poles, and uprooted trees in a broad swath from near Lowell to several miles east of Lowell.
Hail, Benton
- When
- May 26, 1:02 AM CST
- Where
- Benton County, 1.16 mi WNW of Rogers Muni Arpt
- Measured
- 2 in hail
- Property damage
- $150,000
- Reported by
- Local Official
- Coordinates
- 36.377, -94.139
Hail slightly larger than golf ball size damaged homes, businesses, and vehicles in and around Little Flock.
Hail, Benton
- When
- May 26, 1:02 AM CST
- Where
- Benton County, 1.14 mi S of Rogers Muni Arpt
- Measured
- 2 in hail
- Property damage
- $200,000
- Reported by
- Broadcast Media
- Coordinates
- 36.354, -94.118
Hail slightly larger than golf ball size damaged homes, businesses, and vehicles in and around Rogers.
Thunderstorm Wind, Benton
- When
- May 26, 1:05 AM CST
- Where
- Benton County, 0.66 mi N of Monte Ne
- Measured
- 74 kt (85 mph) estimated gust
- Deaths
- 1 direct, 0 indirect
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.289, -94.072
Strong thunderstorm wind blew down large trees, one of which fell through a manufactured home, killing one of its occupants.
Thunderstorm Wind, Benton
- When
- May 26, 1:09 AM CST to 1:17 AM CST
- Where
- Benton County, 3.06 mi W of Larue to 2.61 mi ENE of Larue
- Measured
- 78 kt (90 mph) estimated gust
- Property damage
- $250,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.321, -94.025
Strong thunderstorm wind damaged homes, destroyed boat docks and outbuildings, blew down power poles, and uprooted many trees in a broad swath from Beaver Shores to Rocky Branch.
Tornado, Benton
- When
- May 26, 1:10 AM CST to 1:16 AM CST
- Where
- Benton County, 1.32 mi SW of Wareagle to 0.18 mi ENE of Lookout
- Rating
- EF1
- Path length
- 3.2 mi
- Path width
- 300 yd
- Property damage
- $150,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.255, -93.944
This tornado began approximately one mile south of War Eagle along County Road 303, where numerous trees were uprooted, with some large trunks snapped. The tornado moved northeast where it crossed Highway 12, damaging a mobile home, downing power lines and snapping and uprooting trees. The tornado then crossed Highway 127 where it uprooted trees onto homes, knocked down power lines, and snapped large trunks before dissipating. Based on this damage, maximum estimated wind in the tornado was 100 to 110 mph.
Thunderstorm Wind, Benton
- When
- May 26, 1:12 AM CST to 1:18 AM CST
- Where
- Benton County, 2.1 mi S of Larue to 0.78 mi WNW of Lookout
- Measured
- 74 kt (85 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.290, -93.971
Strong thunderstorm wind uprooted numerous trees in several broad swaths within Hobbs State Park.
Hail, Washington
- When
- May 26, 1:15 AM CST
- Where
- Washington County, 1 mi NE of Tontitown
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 36.190, -94.217
Tornado, Benton
- When
- May 26, 1:16 AM CST to 1:20 AM CST
- Where
- Benton County, 1.47 mi WNW of Best to 1.55 mi NNE of Best
- Rating
- EF1
- Path length
- 2 mi
- Path width
- 450 yd
- Continued into
- Madison, Ar (TSA)
- Reported by
- NWS Storm Survey
- Coordinates
- 36.241, -93.903
This is the first segment of a two-segment tornado. This tornado began in southeast Benton County near Highway 12, where it uprooted and snapped trees as it moved northeast toward the Benton/Madison County line. Based on this damage, maximum estimated wind in this segment of the tornado was 100 to 110 mph. The tornado continued into Madison County.
Hail, Carroll
- When
- May 26, 1:17 AM CST
- Where
- Carroll County, 3.2 mi N of Mundell
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 36.416, -93.841
Tornado, Madison
- When
- May 26, 1:20 AM CST to 1:29 AM CST
- Where
- Madison County, 4.16 mi WNW of Clifty to 5.05 mi WNW of Rockhouse
- Rating
- EF1
- Path length
- 6.9 mi
- Path width
- 500 yd
- Property damage
- $75,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.251, -93.870
This is the second segment of a two-segment tornado. The tornado moved northeast into northern Madison County, crossing County Road 8315, where numerous trees were uprooted and snapped. The tornado continued northeast crossing Highway 127 north of Clifty, where it damaged outbuildings, downed power lines, uprooted trees and snapped some large trunks. The tornado crossed Highway 23 south of the Carroll County line, where it further uprooted trees before dissipating just east of the highway. Based on this damage, maximum estimated wind in this segment of the tornado was 100 to 110 mph.
Thunderstorm Wind, Madison
- When
- May 26, 1:20 AM CST to 1:22 AM CST
- Where
- Madison County, 3.33 mi W of Clifty to 2.46 mi W of Clifty
- Measured
- 74 kt (85 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 36.239, -93.859
Strong thunderstorm wind uprooted trees and snapped numerous large tree limbs within a broad swath.
Hail, Carroll
- When
- May 26, 1:31 AM CST
- Where
- Carroll County, 4 mi SW of Grandview
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.389, -93.671
Thunderstorm Wind, Madison
- When
- May 26, 1:41 AM CST to 1:43 AM CST
- Where
- Madison County, 1.3 mi E of Forum to 0.18 mi NNW of Alabam
- Measured
- 74 kt (85 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 36.181, -93.697
Strong thunderstorm wind uprooted trees and snapped numerous large tree limbs within a broad swath.
Hail, Carroll
- When
- May 26, 1:53 AM CST
- Where
- Carroll County, 1.1 mi ESE of Berryville
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.364, -93.552
Thunderstorm Wind, Carroll
- When
- May 26, 3:00 AM CST
- Where
- Carroll County, 1.81 mi ENE of Elk Ranch
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.440, -93.650
Strong thunderstorm wind snapped large tree limbs.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Arkansas, May 26, 20245 deaths · 18 injured · EF3 · 28 events
- Tornadoes and Flash Flooding in Kentucky, May 26 to 27, 20242 deaths · 22 injured · $5.2 million · EF3 · 63 events
- Tornadoes and Flash Flooding in Missouri, May 26 to 28, 20242 deaths · $3.6 million · EF3 · 43 events
- Tornadoes and Flash Flooding in Missouri, May 26, 20245 injured · $15 million · EF3 · 69 events
- Tornadoes and Damaging Winds in Kentucky, May 26 to 27, 20242 deaths · EF1 · 88 events
- Tornadoes and Flash Flood in Illinois, May 26, 20241 injured · $1.1 million · EF3 · 26 events
- Flooding in Arkansas, May 26, 20242 deaths · 2 events
- Tornado and Damaging Winds in Virginia, May 26, 20241 death · 5 injured · $414,000 · EF0 · 22 events
- Tornadoes and Hail in Illinois, May 26, 2024$10 million · EF2 · 18 events
- Tornado and Damaging Winds in Kentucky, May 26 to 27, 20241 injured · $1.6 million · EF1 · 116 events
- Tornadoes and Hail in Arkansas, May 26, 2024$1.2 million · EF2 · 16 events
- Tornado and Hail in Indiana, May 26, 2024$1.1 million · EF2 · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1184527, 1188911, 1184528, 1184529, 1184530, 1183471, 1183473, 1188994, 1184533, 1183474, 1183477, 1188768, 1188925, 1183478, 1188933, 1183476, 1188774, 1186798, 1188912, 1184534, 1188953, 1183957, 1184535, 1183492, 1184536, 1188127, 1183489, 1188133, 1183952, 1183495.